MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: name and address - email: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, at the end of an unspecified ¿leg case¿ via common femoral access, a flexor raabe guiding sheath separated at the shaft upon removal of the device from the patient.The dilator was not in place at the time of the event.The procedure had already been successfully completed with the complaint device.The patient was hospitalized, and a surgical cut-down was performed to remove the separated device from the patient.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this event.
 
Event or Problem Description
Additional information was received 23dec2024.The access site was scarred, and the anatomy was stenosed and tortuous.A contralateral approach was used, and the bifurcation was steep and possibly stenosed.Unknown wires were used during the procedure, as well as other manufacturers¿ balloons and another manufacturer¿s catheter.Resistance was felt upon removal of the sheath; however, the dilator was not reinserted prior to removal of the device.An unknown wire was in the sheath lumen at the time of separation.
 
Additional Manufacturer Narrative
Additional information: b5, d10.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, at the end of an unspecified ¿leg case¿ via common femoral access, a flexor raabe guiding sheath separated at the shaft upon removal of the device from the patient.The dilator was not in place at the time of the event.The procedure had already been successfully completed with the complaint device.The patient was hospitalized, and a surgical cut-down was performed to remove the separated device from the patient.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this event.Additional information was received 23dec2024.The access site was scarred, and the anatomy was stenosed and tortuous.A contralateral approach was used, and the bifurcation was steep and possibly stenosed.Unknown wires were used during the procedure, as well as other manufacturers¿ balloons and another manufacturer¿s catheter.Resistance was felt upon removal of the sheath; however, the dilator was not reinserted prior to removal of the device.An unknown wire was in the sheath lumen at the time of separation.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Damage was noted along the entire length of the sheath.Elongation/unraveling of the coils was noted, and approximately five centimeters of the sheath was separated.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu warns ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and procedural issues contributed to this event.The anatomy was stenosed and tortuous, and the bifurcation was steep.Despite encountering resistance upon removal of the sheath, the user did not reinsert the dilator as suggested in the ifu.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20464417
Report Number1820334-2024-01341
Device Sequence Number7793966
Product Code DYB
UDI-Device Identifier00827002130098
UDI-Public(01)00827002130098(17)270624(10)16124129
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13009
Device Catalogue NumberKCFW-5.0-38-55-RB-RAABE
Device Lot Number16124129
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer12/23/2024
03/26/2025
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date01/08/2025
04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD AND BOSTON SCIENTIFIC BALLOONS; NAVICROSS CATHETER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale